MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2L 5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2L 5 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-14502
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "during guide wire insertion, significant resistance while inserting the guide wire, and upon attempting to remove it, the guide wire became dislodged and unraveled.".The wire was removed and the patient had no harm or injury.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "during guide wire insertion, significant resistance while inserting the guide wire, and upon attempting to remove it, the guide wire became dislodged and unraveled." the wire was removed and the patient had no harm or injury.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and a potential finding was identified.As no sample was returned for investigation, it could not be determined if the finding was relevant to the reported event.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) the customer returned one guide wire assembly and one, 2-lumen catheter for evaluation.The guide wire was unraveled and showed signs of use.Visual examination revealed the guide wire was unraveled towards the distal end and is kinked/distorted in several locations along the body.The distal end of the core wire was exposed out of the coil wire.The returned catheter showed evidence of use but no obvious defects or anomalies.The distal weld was not present at the end of the core wire nor the coil wire.Microscopic examination of the guide wire confirmed the distal end of the exposed core wire was tapered at the point of separation.The proximal weld was present and appeared full and spherical.Microscopic examination of the catheter did not reveal any defects or anomalies.The broken core wire measured 427 mm in length, which is within the specification limits of 449.2-458.8 mm per guide wire product drawing; therefore, at least 22.2 mm of the core wire appear to be missing.The outer diameter of the guide wire measured 0.523 mm, which is within the specification limits of 0.508-0.533 mm per guide wire product drawing.The catheter length from the distal end of the juncture hub to the distal tip measured 5", which is within the specification limits of 4 13/16"-5 3/16" per catheter product drawing.The outer diameter of the catheter body measured 0.067" which is within the specification limits of 0.065"-0.069" mm per catheter extrusion product drawing.Functional inspection of the guide wire could not be performed for this complaint investigation due to the damage to the returned guide wire.The catheter was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire.Grasping near skin, advance catheter into vein with slight twisting motion." the undamaged end of the returned guide wire was advanced through the returned catheter and advanced through with little to no resistance.A manual tug test confirmed that the proximal weld was intact.A device history record review was performed, and there was one potential finding; however, it was determined that the failure mode of this complaint is not the same as/relevant to the finding identified.The ifu provided with this product describes suggested techniques to minimize the likelihood of guide wire damage during use.The ifu cautions that if resistance is encountered when attempting to remove the spring-wire guide after catheter placement, the spring-wire may be kinked about the tip of the catheter within the vessel which may result in undue force being applied resulting in spring-wire guide breakage.If resistance is encountered, withdraw the catheter relative to the spring-wire guide about 2-3 cm and attempt to remove the spring-wire guide.If resistance is again encountered, remove the spring-wire guide and catheter simultaneously.The report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken towards the distal end.The guide wire and catheter met all functional/dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guide wire and catheter resistance could not be determined based upon the information provided and without the missing portion of the guide wire returned for evaluation teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 2L 5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21698133
Report Number9680794-2025-00252
Device Sequence Number12955177
Product Code DQY
UDI-Device Identifier30801921122939
UDI-Public(01)30801921122939(11)240424(17)280831(10)14F24D0258(21)
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-14502
Device Lot Number14F24D0258
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer04/24/2025
06/27/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date04/30/2025
07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown